MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK SYRINGE WITH LUER-LOK TIP; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK SYRINGE WITH LUER-LOK TIP; PISTON SYRINGE
Catalog Number 305062
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no.305062, batch no.8281966.It was reported that before use of the bd plastipak¿ syringe with luer-lok¿ tip the tip was damaged.The following information was provided by the initial reporter: we have found in our inventory a bd 5ml syringe luer-lock tip with blunt fill needle 18g x 1 ½ with a damaged plunger tip.Customer called in to report an issue with bd 5 ml syringe.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo and one 5ml syringe in an opened blister pack from batch 8281966 (p/n 305062) was received and evaluated.It was observed in the photo and physical sample a portion of the stopper was wedged between the plunger rod and the barrel wall.This was a rejetable condition per product specification.Potential root cause for the jammed stopper defect is associated with the assembly process.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD PLASTIPAK SYRINGE WITH LUER-LOK TIP
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8975049
Report Number1213809-2019-00905
Device Sequence Number19655218
Product Code FMF
UDI-Device Identifier30382903050629
UDI-Public30382903050629
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Catalogue Number305062
Device Lot Number8281966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;